Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 97, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 28, 2007, 3:12 AM CDT for Menard County, Schleicher County, Texas. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 28, 2007, 3:12 AM CDT (08:12 UTC)
- Expired
- Jun 28, 2007, 9:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
Counties Menard County, TX, Schleicher County, TX
The radar
The San Angelo radar (KSJT), 61 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 7:10 AM CDT | FLASH FLOOD | 1 Ne Fort Mckavett, TX | HIGHWAY 864 CLOSE DUE TO HIGH WATER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 8.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1811 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSJT 280814
FFWSJT
TXC327-413-281415-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
312 AM CDT THU JUN 28 2007
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN SCHLEICHER COUNTY IN WEST CENTRAL TEXAS
MENARD COUNTY IN WEST CENTRAL TEXAS
* UNTIL 915 AM CDT
* AT 307 AM CDT...RADAR ESTIMATED 3 TO 4 INCHES OF RAINFALL 2 MILES
NORTH OF FORT MCKAVETT SINCE 1 AM. THIS RAINFALL WILL QUICKLY
FALL OFF AND PRODUCE FLASH FLOODING.
* THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE NEAR...
RURAL SOUTHWESTERN MENARD COUNTY AT 330 AM CDT
QUICK RISES ON THE SAN SABA RIVER ARE POSSIBLE. LOOK FOR POSSIBLE
FLOODED LOW WATER CROSSING NEAR FORT MCKAVETT.
LAT...LON 3070 10066 3074 9949 3092 9946 3097 9960
3108 9964 3108 10067
$$
042 follow-up statements
000
WGUS74 KSJT 280929
FFSSJT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
423 AM CDT THU JUN 28 2007
TXC327-413-281415-
SCHLEICHER TX-MENARD TX-
423 AM CDT THU JUN 28 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR
MENARD AND EASTERN SCHLEICHER COUNTIES...
AT 417 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM CAPABLE OF PRODUCING FLASH FLOODING OVER THE
WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ELDORADO...FORT MCKAVETT...AND MENARD
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA. LOW WATER CROSSINGS ALONG RURAL ROUTE 864 NEAR FORT
MCKAVETT WILL BE PARTICULARLY SUSCEPTIBLE TO FAST MOVING WATER OVER
THE ROADWAY...AND EXTREME CAUTION IS URGED IF TRAVELING OVER THIS
ROADWAY.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. TURN AROUND...DONT DROWN.
LAT...LON 3070 10066 3074 9949 3092 9946 3097 9960
3108 9964 3108 10067
$$
20000
WGUS74 KSJT 281225 RRA
FFSSJT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
719 AM CDT THU JUN 28 2007
TXC327-413-281415-
SCHLEICHER TX-MENARD TX-
719 AM CDT THU JUN 28 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR
MENARD AND EASTERN SCHLEICHER COUNTIES...
AT 710 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED ROADWAY
864 BETWEEN FORT MCKAVETT AND MENARD...CLOSED TO HIGH WATER. 5 INCHES
OF RAINFALL WAS REPORTED AT FORT MCKAVETT LAST NIGHT.
SHOWERS WITH ISOLATED THUNDERSTORMS WILL PRODUCE 1/4 INCH
OF RAINFALL ACROSS THE EASTERN HALF OF MENARD COUNTY THROUGH 915 AM.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MENARD
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3070 10066 3074 9949 3092 9946 3097 9960
3108 9964 3108 10067
$$
04What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 12:05 AM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jun 28, 12:05 AM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1205 AM CDT THU JUN 28 2007 .AVIATION... LINE OF THUNDERSHOWERS FROM NEAR SAN ANGELO TO BROWNWOOD WILL CONTINUE TO PUSH SOUTH THROUGH THE NEXT COUPLE HOURS. LINE IS QUITE NARROW WITH ONLY SCATTERED SHOWERS...SO DO NOT EXPECT THEM TO AFFECT SOUTHERN AIRPORTS MOCH...JUST WIND SHIFTS AND A BRIEF BIT OF RAIN. STILL CAN NOT RULE OUT THUNDERSTORMS FORMING AFTER MIDNIGHT IN THE SOUTHEASTERN AREAS NEAR JCT...BUT WILL HOLD OFF ON MENTION IN TAFS UNTIL STORMS DEVELOP ON RADAR. OTHERWISE...MVFR CEILINGS AROUND SUNRISE FOR A FEW HOURS...FOLLOWED BY SCATTERED AFTERNOON CUMULUS AND A FEW THUNDERSTORMS MAINLY EASTERN AREAS. && .PREV DISCUSSION... /ISSUED 606 PM CDT WED JUN 27 2007/ AVIATION... ANOTHER ROUND OF STORMS THIS EVENING ACROSS WEST CENTRAL TEXAS. MAIN AREAS OF CONCERN WILL BE ALONG/NORTH OF INTERSTATE 20 AROUND KABI EARLY THIS EVENING AS SCATTERED STORMS ROTATE AROUND A WEAK UPPER LOW OVER THE SOUTHWEST CORNER OF OKLAHOMA. ANOTHER AREA OF CONCERN IS ACROSS THE SOUTH AND SOUTHEAST...FROM SOA TO JCT TO BBD WHERE LONGER LASTING STORMS MAY LINGER AFTER MIDNIGHT. WINDS WILL BE QUITE VARIABLE THROUGH THE EVENING WITH THE ABNUNDANCE OF OUTFLOW BOUNDARIES FROM STORMS AROUND THE AREA. STARTED WITH A PREVAILING NORTHWEST LIGHT WIND FOR THE EVENING...BUT WIND SHIFTS WILL BE PLENTIFUL. LOW CLOUDS AGAIN TOWARD MORNING...SCATTERING OUT BY MID MORNING. RAIN AGAIN POSSIBLE TOMORROW AFTERNOON/EVENING... BUT LOCATIONS DEPENDENT ON ACTIVITY TONIGHT. PREV DISCUSSION... /ISSUED 332 PM CDT WED JUN 27 2007/ UPPER LEVEL LOW PROGGED TO MOVE INTO THE ERN SECTIONS OF WC TX TONIGHT FROM OK. LOW LEVEL JET SHOULD ALSO KICK UP TONIGHT AS WELL. COULD SEE ANOTHER SYSTEM MOVE DOWN ACROSS THE FORECAST AREA TONIGHT WITH HIGHEST RAINFALL AMOUNTS POSSIBLE MAINLY E OF A LINE FROM BROWNWOOD TO JUNCTION...POSSIBLE 1 TO 3 INCHES WITH ISOLATED AMOUNTS NEAR 4 INCHES POSSIBLE. REMAINDER OF THE AREA COULD RECEIVE ANYWHERE FROM .50 TO 2 INCHES. THIS UPPER LOW WILL REMAIN IN THE WC TX VICINITY ON INTO THE WEEKEND...THUS KEEPING POPS ON THE HIGHER SIDE. WITH THE HIGHER POPS THOUGH...IE...MORE CLOUD COVER...WILL SEE MAX TEMPS LOWER THAN NORMAL AS WE MOVE INTO THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 66 82 67 84 / 60 40 40 40 SAN ANGELO 67 83 66 85 / 60 40 40 30 JUNCTION 67 85 68 86 / 60 60 60 50 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 AM CDT THURSDAY FOR BROWN-CALLAHAN- COKE-COLEMAN-CONCHO-FISHER-HASKELL-JONES-KIMBLE-MASON-MCCULLOCH- MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER-SHACKELFORD-SUTTON- TAYLOR-THROCKMORTON-TOM GREEN. && 08/99/99
Hazardous weather outlook, Jun 27, 5:37 AM CDT, 21 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 537 AM CDT WED JUN 27 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-281045- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 537 AM CDT WED JUN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR WEST CENTRAL TEXAS THROUGH THURSDAY MORNING...MAINLY ALONG AND EAST OF A HASKELL... ABILENE...SAN ANGELO...SONORA LINE. LOCALLY HEAVY RAINFALL IS POSSIBLE. AN ISOLATED THUNDERSTORM COULD ALSO BECOME SEVERE...WITH THE MAIN THREAT BEING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE OF THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL CONTINUE INTO THE WEEKEND. ONE OR TWO STORMS COULD ALSO BECOME SEVERE WITH SMALL HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ON A LIMITED BASIS.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 2:19 AM CDT | Flash Flood Warning | SJT | Brown, Coleman, McCulloch, Runnels | 6 hr |
| Jun 28, 2:19 AM CDT | Flash Flood Warning | SJT | San Saba | 6 hr |
| Jun 28, 3:49 AM CDT | Flash Flood Warning | SJT | Concho | 4 hr |
| Jun 28, 5:39 AM CDT | Flash Flood Warning | SJT | Kimble, Mason, Sutton | 4 hr |
| Jun 28, 3:50 PM CDT | Flash Flood Warning | SJT | Haskell, Throckmorton | 6 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.